MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Altered State of Consciousness (4589)
Date of Event 01/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2025-00137.Event from a post-market clinical program: a facility reported that a hakim valve (id 823832) and bactiseal catheter (id 823072) were implanted on (b)(6) 2021.The patient was admitted two months after undergoing surgery for a brainstem cavernous hemangioma.Comprehensive examinations were performed upon admission.On (b)(6) 2022, the patient presented with altered mental status and intermittent fever, suggesting retrograde intracranial infection secondary to abdominal infection.Due to recurrent symptoms, a vp shunt revision was performed on (b)(6) 2022, during which the abdominal end of the shunt catheter was externalized and connected to a drainage bag.Postoperative findings: cerebrospinal fluid (csf) smear revealed gram-positive cocci, prompting central nervous system (cns) antibiotic therapy.By (b)(6) 2022, the patient reported no significant discomfort and showed satisfactory recovery, leading to discharge on the same day.Subsequent admission (two months post-shunt): the patient was readmitted on (b)(6) 2022, with progressive consciousness disturbance over two days.An external head ct indicated supratentorial hydrocephalus, necessitating: burr hole drainage + vp shunt removal.Aggressive anti-infective and symptomatic treatment.Complications & further interventions: on (b)(6) 2022, acute worsening of hydrocephalus due to drainage tube obstruction required a repeat burr hole drainage + removal of the left external ventricular drain (evd).By postoperative day 2 ((b)(6) 2022), the patient developed weak spontaneous respiration and episodes of apnea, leading to: temporary tracheostomy.Mechanical ventilation dependence (failure to wean).Given the poor prognosis, the family opted for palliative care, and the patient was discharged on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 823072) was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information: the physician has changed the correlation decision of this event from ¿relevant¿ to ¿irrelevant¿, (not related to the bactiseal catheter-id 823072).

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22201647
Report Number3013886523-2025-00138
Device Sequence Number7644491
Product Code JXG
UDI-Device Identifier10381780515616
UDI-Public(01)10381780515616(17)220331(10)5396167
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number823072
Device Lot Number5396167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID 823832).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceAsian